Hail, Jones
- When
- June 4, 6:25 PM CST to 6:29 PM CST
- Where
- Jones County, 0.69 mi S of Hamlin
- Measured
- 2.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.870, -100.130
A few thunderstorms developed along a southeast moving outflow boundary that extended from Haskell to Hamlin and eventually reached Interstate 20. These storms became severe in the unstable airmass and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A few thunderstorms developed along a southeast moving outflow boundary that extended from Haskell to Hamlin and eventually reached Interstate 20. These storms became severe in the unstable airmass and produced large hail. The largest hailstones were reported near Hamlin and were the size of grapefruits or 4.5 inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 4, 5:07 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 607 PM CDT TUE JUN 4 2013 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES THROUGH THE NEXT 24 HOURS. WINDS WILL REMAIN SOUTHERLY THROUGH THE PERIOD WITH GUSTS OF 15-20KT OVER THE NORTHERN TERMINALS AND OCCASIONAL GUSTS TO AROUND 15KT AFTER MIDNIGHT AT THE SOUTHERN TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 102 69 86 67 / 20 10 30 20 30 SAN ANGELO 74 104 71 93 68 / 10 10 20 20 40 JUNCTION 70 99 71 94 72 / 10 5 10 10 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT TUE JUN 4 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-052000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CDT TUE JUN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP ALONG A DRYLINE JUST WEST OF THE BIG COUNTRY AND CONCHO VALLEY...BETWEEN 5 PM AND 8 PM. THE STEERING FLOW ALOFT WOULD ALLOW ANY STORMS WHICH DEVELOP TO MOVE EAST INTO PARTS OF THE BIG COUNTRY...CONCHO VALLEY...AND CROCKETT COUNTY THIS EVENING AND EARLY TONIGHT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ALONG WITH DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY EVENING AND NIGHT... MAINLY ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. THUNDERSTORMS MAY ORGANIZE INTO A COMPLEX AND MOVE SOUTHEAST ACROSS THESE AREAS DURING THE NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS...ALONG WITH DEADLY LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO SATURDAY... ACROSS VARIOUS PARTS OF WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND EARLY TONIGHT. ADDITIONAL SPOTTER ACTIVATION MAY BE NEDED WEDNESDAY EVENING AND WEDNESDAY NIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
513 PM CDT TUE JUN 4 2013
TXZ049-042245-
FISHER TX-
513 PM CDT TUE JUN 4 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR FISHER
COUNTY...
AT 510 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTH OF HOBBS...OR ABOUT 20
MILES NORTHEAST OF SNYDER...MOVING EAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHWESTERN FISHER COUNTY.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3277 10050 3277 10066 3296 10066 3297 10065
3297 10059 3297 10046 3297 10045
TIME...MOT...LOC 2213Z 265DEG 18KT 3287 10061
JOHNSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
601 PM CDT TUE JUN 4 2013
TXZ049-042330-
FISHER TX-
601 PM CDT TUE JUN 4 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR FISHER
COUNTY...
AT 600 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHWEST OF ROTAN...OR ABOUT
23 MILES WEST OF HAMLIN...MOVING EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROTAN BY 610 PM CDT
LOCALIZED WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
LAT...LON 3296 10027 3276 10025 3283 10062 3297 10063
3297 10040
TIME...MOT...LOC 2301Z 269DEG 16KT 3289 10052
JOHNSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 650 PM CDT TUE JUN 4 2013 TXZ098-099-050015- HASKELL TX-THROCKMORTON TX- 650 PM CDT TUE JUN 4 2013 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... AT 645 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES EAST OF WEINERT...OR ABOUT 14 MILES NORTHEAST OF HASKELL...MOVING SOUTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... IRBY BY 700 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS. LAT...LON 3338 9932 3311 9941 3328 9970 3339 9966 TIME...MOT...LOC 2350Z 297DEG 17KT 3330 9953 JOHNSON
The Dyess AFB radar (KDYX), 90 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
14 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported 2 miles east of the intersection of FM 266 and Highway 222.
The public reported through the National Severe Storms Laboratory that hail began at 7:47 PM and ended at 8:06 PM.
A trained spotter in Hamlin reported penny size hail.
A McCaulley resident reported her carport had been flipped onto her house.
The public reported hail slightly larger than golf balls that busted the windshield on a vehicle traveling on U.S. Highway 180, just west of Farm to Market 126.
Law enforcement officials reported hail along the Noodle Dome Road, near the Jones and Taylor County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464210, 464211, 464216, 464224, 464227, 464228, 464229, 464231, 464234, 464235, 464236, 464239, 464240, 464241, 464242.